Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

On medication for diabetes, high BP and cholestrol. Advised Aspirin. Fatigue,cold flashes. Effect of aspirin?

My question is, can the 325mg aspirin cause one's blood to become too thin? I am a 55 year old female, with type 2 diabetes. I take a 4mg pill (2x daily), to help control my glucose levels. I also take a 20mg pill for high cholesterol. I was recently placed on a 5mg blood pressure medication. I was instructed to take an 81mg aspirin, until I seemed to have stroke-like symptoms 2 months ago. The 325mg aspirin is so strong, I feel very weak & tired, and I am so cold sometimes. This is not normal for me because since I had a hysterectomy 4 years ago, I usually have hot flashes. I am very concerned about my fatigue, and the effect the aspirin may have in my body. Any suggestions?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Blood does get thin with use of aspirin and person may bleed little more when get cut.
Aspirin is unlikely to cause weakness and tiredness and these symptoms may be ther due to uncontrolled diabetes or even due to anti cholesterol medicine you are taking.
Aspirin has many benefits in people who are having or have recently had an ishemic stroke or transient ishemic attack ( as in you ).The dose in such person is between 162.5 to 325 mg daily while after attack or stroke,it is given in dose from 81 to 325 mg.
Aspirin has significant benefits in those people who have history of prior events and also with significant high risks like diabetes and hypertension ( as in you ).
There are 2 main side effects of aspirin
1... Stomach upset like nausea,vomiting,heartburn,stomach ulcers etc
2... Bleeding....people who take regular aspirin tend to bleed more on getting cut but such type bleeding usually doesn't cause any problem.
Bigger concern comes when bleeding occurs in gastrointestinal tract or in brain.In such cases benefits of aspirin are weighed against the risks.
Answered: Mon, 22 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor